Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 110, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 2, 1995, 7:29 PM CDT for Blaine County, Oklahoma. It was in force for 4 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 1995, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 2, 1995, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Blaine County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030034
FFWOKC
OKC011-030430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
729 PM CDT WED AUG 02 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
BLAINE
INCLUDING THE FOLLOWING LOCATIONS
CANTON...EAGLE CITY...GEARY...HITCHCOCK...LONGDALE...OKEENE
...SOUTHARD AND WATONGA
AT 729 PM CDT RADAR ESTIMATES AND MESONET REPORTS SHOW 3 TO AS MUCH AS 5
INCHES OF RAIN HAVE FALLEN OVER MUCH OF BLAINE COUNTY. SOME ROADS ARE
REPORTED FLOODED IN THE NORTHERN PORTION OF THE COUNTY.
MORE HEAVY RAINFALL WILL SPREAD ACROSS ALL OF BLAINE COUNTY THROUGH
11 30 PM...ADDING TO THE FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
L8OW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3576 9822 3553 9834 3558 9858 3613 9860
3615 9820
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:26 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 4:26 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 355 PM CDT WED AUG 2 1995 BUSY DAY IN THE OFFICE TODAY... IN A NUTSHELL NOT MUCH HAS CHANGED SINCE THIS MORNING. DEAN CONTINUES TO WEAKEN BUT WILL STILL BE A FACTOR THROUGH THURSDAY. EXPECT ENHANCED CONVECTION TONIGHT IN THE VICINITY OF AND ESPECIALLY TO THE NORTH OF THE LOW. ALSO COULD SEE SOME BANDS OF PRECIP TRAINING SOUTH TO NORTH ACROSS NORTH TEXAS COUNTIES. THUS...WILL CONTINUE ALL OF FLASH FLOOD WATCH DUE TO UNCERTAINTIES IN POSITION OF LATER PRECIP BANDS. WILL IN FACT EXPAND WATCH TO INCLUDE NORTHWEST OKLAHOMA WITH NORTHWARD SHIFT IN POSITION OF THE LOW. WILL WORD FORECAST FOR SHOWERS WITH POSSIBLE THUNDERSTORMS AS MOST ACTIVITY WILL NOT CONTAIN THUNDER. OTHERWISE TEMPS REMAIN MILD AND ATMOSPHERE WILL BE HUMID THROUGH SHORT TERM. POSSIBLE LATER EFFECTS OF ERIN WILL KEEP CLOUDS IN FORECAST THROUGHOUT FCST. FCSTID = 10 OKC 70 85 70 90 / 90 70 50 40 HBR 70 86 72 91 / 80 90 50 40 SPS 72 87 73 91 / 80 80 50 40 GAG 65 86 69 91 / 80 80 50 30 PNC 72 84 73 89 / 90 80 50 40 DUA 72 86 75 90 / 40 30 40 50 .OK...FFA TONIGHT WESTERN AND CENTRAL OK...OKZ004>030-033>039-044-045. .TX...FFA TONIGHT WESTERN NORTH TEXAS...TXZ083>090.
In the hours before
Local storm report, Aug 2, 3:25 PM CDT, 4 hours 4 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 325 PM CDT WED AUG 02 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1015 PM 4 MI SW LOCKETT TX JUNCTION US 70 & FM 2073 8/1/95 WILBARGER CLOSED DUE TO HIGH WATER 1000 PM ELECTRA TX STATE HWY 25 AT CHINA CREEK 8/1/95 WICHITA CLOSED DUE TO HIGH WATER FM
Local storm report, Aug 2, 3:29 PM CDT, 4 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 325 PM CDT WED AUG 02 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1015 PM 4 MI SW LOCKETT TX JUNCTION US 70 & FM 2073 8/1/95 WILBARGER CLOSED DUE TO HIGH WATER 1000 PM ELECTRA TX STATE HWY 25 AT CHINA CREEK 8/1/95 WICHITA H CLOSED DUE TO HIGH WATER FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 4 hr |
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Greer, Jackson | 4 hr |
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Tillman | 4 hr |
| Aug 2, 10:18 PM CDT | Flash Flood Warning | OUN | Harmon | 4 hr |
| Aug 3, 1:10 AM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 4 hr |
| Aug 3, 4:58 AM CDT | Flash Flood Warning | OUN | Washita | 4 hr |
| Aug 3, 6:50 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 4 hr |
| Aug 3, 10:30 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Aug 3, 4:40 PM CDT | Tornado Warning | OUN | Carter | 20 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.